Alert archive / Colorado / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 124, NWS Goodland, KS

June 25, 2001Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 25, 2001, 7:46 PM MDT for Cheyenne County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2001, 7:46 PM MDT (01:46 UTC)
Expired
Jun 25, 2001, 8:30 PM MDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Cheyenne County, CO

The radar

The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2001-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2001-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
3057 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WUUS53 KGLD 260147
SVRGLD
COC017-260230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
746 PM MDT MON JUN 25 2001

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEYENNE COUNTY IN EAST CENTRAL COLORADO

* UNTIL 830 PM MDT

* AT 746 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF CHEYENNE WELLS...MOVING
  NORTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FIRSTVIEW AT 830 PM MDT

THIS STORM HAS A HISTORY OF HAIL THE SIZE OF GOLFBALLS.

HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR
MORE CAN BE EXPECTED WITH THIS STORM.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES...
COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.
DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.

$$

LAT...LON 3865 10236 3880 10223 3899 10252 3878 10269

SVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:20 PM MDT, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 25, 2:20 PM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 PM MDT MON JUN 25 2001

CONCERN WILL BE WITH TSRA DEVELOPMENT OVER THE TRI STATE AREA THRU
MIDWEEK.

ATTM TMPS WERE CLIMBING INTO THE 90S THIS AFTN WITH SOME HIGH
CLOUDINESS SPILLING INTO THE FA. LOW LVL MOISTURE REMAINS ABUNDANT
ACROSS THE CWA WITH DEW POINTS IN THE 50S AND 60S AND A SUBTLE DRY
LINE OVER THE WESTERN FA. A 5H/VORT MAX OVER SE COLORADO WILL SLOWLY
MOVE ACROSS THE FA LATE THIS AFTN AND TONIGHT. 7H/TMPS WERE COOLER
AND 5H/HGHTS WERE WEAKER THAN ALL THE MODELS...INCLUDING THE
FAVORABLE ETA...FORECAST THIS MORNING. WITH THIS IN MIND I WILL KEEP
POPS IN THE FORECAST TONITE. DESPITE 850/WINDS BETTER THAN 30KTS
ACROSS THE EASTERN FA...I BELIEVE THEY WILL DE COUPLE AND WILL KEEP
THIS AREA BELOW THE BREEZY CATEGORY. YDAY MODELS HAD A COOL FRONT
FORECAST TO MOVE INTO THE N FA TUESDAY MORNING. WITH TODAYS RUN THE
FRONT NEVER MAKES IT THIS FAR SOUTH.

THE STRONG 5H/RIDGE RESPONSIBLE FOR KEEPING MOST PORTIONS OF THE FA
DRY THRU THE WEEKEND BEGINS TO BREAK DOWN SOMEWHAT. MID LVL MOISTURE
INCREASES ACROSS THE AREA AND WITH THIS CLOUDINESS AFTN HIGHS SHUD BE
A FEW DEGREES COOLER THAN TODAY.

BY MIDDAY TUESDAY THE 5H/VORT MAX EITHER WEAKNS AND/OR REDEVELOPS
OVER NE NEW MEXICO BY LATE TUESDAY AFTN. A DRY LINE...LIKE TODAY
REMAINS ACROSS THE FA AND THE CHANCES FOR TSRA SHUD PERSIST INTO
TUESDAY EVENING.

WEDNESDAY A WEAK DISTURBANCE FROM THE SW US MOVES ACROSS THE CWA.
SOME SE PACIFIC SUBTROPICAL MOISTURE ALSO MOVES WITH THE DISTURBANCE
AND THE CHANCES FOR TSRA SHUD INCREASE EVEN MORE WED AFTN/EVE.

PART OF THE 5H/HIGH MOVES NORTHEAST INTO THE GREAT LAKES AND MAY
AID IN RETREATING A MID LVL LOW PRESSURE SYSTEM OVER THE SE US
WWARD ALL THE WAY INTO THE MISSISSIPPI VALLEY THURSDAY. WITH MID LVL
MOISTURE REMAINING ACROSS THE CWA THE LOW MAY ACTUALLY INFLUENCE THE
FA WEATHER AND I WILL LEAVE TSRA IN THE FORECAST. THE LOW RETREATS
EVEN FURTHER WWARD AND ENDS UP IN SE KANSAS FRIDAY.

ITS NOT UNTIL THE WEEKEND WHEN ANOTHER 5H/HIGH BUILDS OVER THE SW
US AND WILL INFLUENCE THE CWA WEATHER SATURDAY. MOISTURE SHUD BEGIN
TO DECREASE AND AFTN HIGHS AGAIN WILL CLIMB INTO THE 90S SUNDAY AND
MONDAY.

.GLD...NONE.

VP

In the hours before

Local storm report, Jun 25, 7:23 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
723 PM MDT MON JUN 25 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    10 S ARAPAHOE             CO   .75 INCH HAIL
06/25/01   CHEYENNE

0705 PM    10 SE CHEYENNE WELLS      CO   1.75 INCH HAIL
06/25/01   CHEYENNE

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:01 PM MDTSevere Thunderstorm WarningGLDCheyenne44 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.